Jump to content
Important Survey - Please Participate ×

My symptoms during klonopin withdrawal


[Da...]

Recommended Posts

Hello,

 

I'm going through klonopin taper and I know it's a rather speedy taper. I'm hoping for some reassurance with my current symptoms and maybe some suggestions for dealing with them.

 

My biggest complaint right now -  I feel like my throat is closing off. Every day it feels tighter and smaller. I took a gel vitamin that felt like it was stuck in my throat all day long.

 

I'm also having pain in my chest muscle, along with swollen lymph nodes in the my chest.

 

Any suggestions for helping relieve these?

Link to comment
Share on other sites

Hey there Benzo Buddy,

 

I'm sorry things are rough for us right now. I'm currently 5 months off Ativan and 3 months into tapering Xanax. Sadly I don't have any answers, but I had to comment on your post since it sounded much like myself. Hopefully it will help just knowing someone can relate.

 

About four days ago, I started having the sensation that something was stuck in my throat (mainly the right side), and that my throat is tightening up. It makes it difficult to eat since it feels like I'm choking at times. I've tried gargling warm salt water and taking mucus thinners, but nothing seems to work or me. This usually lasts all day for me as well, but sometimes worsens in the evening at dinner.

 

I also have chest discomfort or tightness. I often catch myself over breathing which might cause my muscles to pull more because of the heavy breaths. The lymph nodes in my throat feel larger than usual even though they aren't terribly big and swollen.

 

Even though I'm also searching for suggestions on these symptoms, I know that benzos are sometimes used as muscle relaxers and can mess with our muscles tensing up and tightening during our withdrawal.

For me I can only try to pace myself when eating and try to regulating my breathing when I catch it acting up. Some buddies recommend drinking warm or hot liquids, but I haven't personally tried it.

 

I hope we can find answers and that our symptoms will go away soon. Best of luck to your healing. We will make it!

Link to comment
Share on other sites

Sorry to hear you're feeling the same way. 😕

 

Woke up with more muscle aches and pains,and extreme nausea. Holding for at least a week but praying for some relief.

 

 

Link to comment
Share on other sites

I'm coming off Klonopin  as well and it's pretty tough to say the least, I feel your pain. Just curious how much your tapering off of and how fast? Sometimes symptoms  can be milder when you taper slower. Just a thought. Ive had nausea and GI issues as well. They seem to come and go just depends on the day. The throat closing up feeling starts for me when I start to have a really bad onset of anxiety. Almost what I would imagine the start of a panic attack would feel like. I have to control my breathing and basically push through it until it decides to let up. Keep your head up and just remember that it's only a matter of time until your healed! Hardest thing I've ever been through and still not out yet.
Link to comment
Share on other sites

So your doing a pretty fast taper compared to most, off of a pretty high dose of Klonopin. If your able to survive it then keep pushing and kudos my man but if your really struggling maybe take a look at the Ashton manual and show your doc if you'd like. Theres a link on this site for it. The recommended  taper is around 10-20% cuts every two weeks or more depending on how you handle. It became increasingly harder as I got lower in my taper too. I was doing .125 mg cuts every two weeks up until a month ago when it just became too much. I just bought a gram scale and am doing a daily micro taper for the last of mine, just to slow things down and be a little more precise in the smaller cuts. Getting off these meds just takes a little time and that's the worst part. Keep fighting brother!
Link to comment
Share on other sites

I have had the throat tightness and chest tightness too. It waxes and wanes. Sometimes it's really hard to swallow.  BENZOS are really strong muscle relaxers. I was told this by a doctor. I think we have all sorts of muscle symptoms when coming off of them. I haven't found anything but breathing and trying to relax, and Tylenol. It does help me some.

 

Link to comment
Share on other sites

I held at 1.75mg until Tuesday then cut .25mg.

 

Yesterday both my wife and I felt crappy - dizzy, headache, etc so we figured we were fighting a virus. This morning I'm having tons of strong palpitations, trouble catching my breath and lightheaded.

 

I've had my heart checked before and just had bloodwork done last week. My bloodwork was perfect and my heart and palpitations were all fine. But I keep thinking the palpitations are because my heart is bad. My wife keeps telling me this is all part of withdrawal but I don't believe her.

 

I can't seem to believe that all of this is withdrawal. Just looking for some reassurance that I'm not dying. 

Link to comment
Share on other sites

Hi Dad,

 

I'm sorry you are feeling terrible.  I think you should taper a little bit slower.  Try 10% every two weeks and if you still have major sxs try 5%.

In my opinion, and I've seen it here, you can taper fast to get off the benzo and then be sick for some time after, or you can taper slow and have a very good chance of very minor sxs after. It's going to take approximately the same amount of time, either way.

 

I have tapered fast and had all of your symptoms and more. Thinking you have a major disease is w/d, and thinking you are dying is normal when you taper too fast.

 

Good luck.

Jenny :)

Link to comment
Share on other sites

×
×
  • Create New...